MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134903
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lasso® nav eco catheter and a knotted loop issue occurred.It was reported that the lasso catheter was "twisting on itself" and the physician reported that the handle was not able to maneuver properly.When the catheter was replaced, the issue resolved.Replacement catheter requested.Sheath information was a merit 90-degree fixed sheath, 8.5 french.There was no detachment of any component.The statement "twisting on itself¿ was confirmed to mean that as the physician was clocking the catheter, the lasso loop became twisted and disfigured, not forming the normal loop shape.The loop/tip became unknotted.The issue did not result in exposure of any internal catheter components or sharp edges.Image on fluoro is not available.The physician stated that the catheter was moving in the way he was accustomed to.The knotted loop issue is mdr reportable.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation was completed on 01-feb-2023.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lasso® nav eco catheter and a knotted loop issue occurred.It was reported that the lasso catheter was "twisting on itself" and the physician reported that the handle was not able to maneuver properly.When the catheter was replaced, the issue resolved.Replacement catheter requested.Sheath information was a merit 90-degree fixed sheath, 8.5 french.There was no detachment of any component.The statement "twisting on itself¿ was confirmed to mean that as the physician was clocking the catheter, the lasso loop became twisted and disfigured, not forming the normal loop shape.The loop/tip became unknotted.The issue did not result in exposure of any internal catheter components or sharp edges.Image on fluoro is not available.The physician stated that the catheter was moving in the way he was accustomed to.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection and deflection test of the returned device were performed following bwi procedures.Visual analysis revealed the device tip was observed knotted.A deflection test was performed, and no issues were observed.The knotted loop condition reported by the customer was confirmed and it is related to the physician clocking the catheter.A manufacturing record evaluation was performed for the finished device 30831546l number, and no internal actions related to the reported complaint condition were identified.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® NAV ECO CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16064915
Report Number2029046-2022-03248
Device Sequence Number13958314
Product Code DRF
UDI-Device Identifier10846835009675
UDI-Public10846835009675
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Model NumberD134903
Device Catalogue NumberD134903
Device Lot Number30831546L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer01/03/2023
02/01/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date01/27/2023
02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT 90-DEGREE FIXED SHEATH, 8.5 FRENCH
Patient SexUnknown